Ohio, 2006

Flood in Ohio, July 13 to 15, 2006

July 13 to 15, 2006 · NWS CLE · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 13, 2:04 AM EST, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 13, 2:04 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
304 AM EDT THU JUL 13 2006

.SHORT TERM (TODAY THROUGH SATURDAY)...
WEAK COOL FRONT SHIFTED JUST SOUTH OF THE LAKE SHORE THIS MORNING.
PRECIPITATION THAT CAUSED EXTENSIVE FLOODING OVER THE SOUTHERN TIER
AREAS HAS WEAKENED CONSIDERABLY AND MOVED SOUTH.  A FEW SHOWERS WILL
POP UP OVER THIS REGION BUT PRECIPITATION SHOULD REMAIN LIGHT
THROUGH THE REST OF THE NIGHT TIME HOURS. THEREFORE...WILL LET THE
FLASH FLOOD WATCH FINALLY EXPIRE AT 4 AM THIS MORNING.

HIGH PRESSURE JUST TO THE NORTHWEST OF THE FORECAST AREA IS POISED
TO MOVE SLOWLY SOUTHEAST ACROSS THE AREA TODAY.  THE HIGH WILL BRING
DRIER AIR INTO THE REGION AND BRING AN END TO THE RAIN FOR TODAY AND
TONIGHT.

A WAVE OF LOW PRESSURE WILL MOVE EAST ACROSS THE OHIO VALLEY ALONG
THE STALLED FRONTAL BOUNDARY AND THE MODEL OF CHOICE GFS IS SHOWING
SOME MOISTURE STREAMING NORTH ACROSS THE SOUTHWESTERN TWO THIRDS OF
THE FORECAST AREA BY FRIDAY IN THE LOW TO MID LEVELS. WEAK UPPER
LEVEL SHORTWAVE IS ALSO PROGGED TO MOVE EAST ACROSS OHIO AND WILL
LIKELY BE AN ADDED IMPETUS FOR CONVECTION. THE GFS MODEL HAS TRENDED
TOWARD INCREASING MOISTURE OVER THE LAST COUPLE RUNS SO WILL GO
AHEAD AND MENTION A MINIMAL CHANCE OF SHOWERS AND THUNDERSTORMS...
MAINLY FRIDAY AFTERNOON AS INSTABILITY INCREASES FROM DIURNAL
HEATING.

WILL LEAN TOWARD THE MAV GUIDANCE TEMPERATURES AGAIN THIS MORNING
FOR THE FORECAST PERIOD.  850 MB TEMPERATURES SUPPORT SIMILAR
TEMPERATURES AS MAV GUIDANCE SUGGESTS.
&&

.LONG TERM (SUNDAY THROUGH WEDNESDAY)...
NOT MANY CHANGES MADE TO THE EXTENDED.  RIDGE STILL IN PLACE FOR THE
WEEKEND...ALTHOUGH WEAKNESS IN THE H5 PATTERN/SHORTWAVE STILL
PRESENT AND THEREFORE SLT/CHC POPS REMAIN.  HIGHS UP THERE IN THE
UPPER 80S TO AROUND 90.  MON INTO TUE COLD FRONT APPROACHES FOLLOWED
BY HIGH PRESSURE FOR MID WEEK.
&&

.AVIATION(06Z-06Z)...
WK LOW PRES IN CNTRL NY WL CONT TO MOV E WHILE TRAILING WK CDFNT
CONTS TO DROP SE THRU CNTRL OHIO OVERNIGHT AND THIS MORNING AND
SE OF OUR FORECAST AREA BY 16Z.

SLGTLY DRIER AIR WL BGN TO PUSH SE OVR AREA THU AFTN ENDING THREAT
FOR PRECIP. DUE TO THE RAIN PATTERN WE HAVE AN ABUNDANCE OF LLVL
MSTR WHICH SHOULD RESULT IN A MIX OF MVFR AND IFR CONDS THIS MRNG
AND MVFR IMPROVING TO VFR CONDS BY LATE MRNG OR EARLY AFTERNOON.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.
&&

SHORT TERM...LOMBARDY
LONG TERM...OUDEMAN
AVIATION...BC
Hazardous weather outlook, Jul 13, 3:38 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
438 AM EDT THU JUL 13 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-140845-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
438 AM EDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
SOME MINOR SMALL STREAM AND CREEK FLOODING IS EXPECTED ACROSS MARION
AND MORROW COUNTIES BUT WATER LEVELS SHOULD QUICKLY RECEDE THIS
MORNING.

MAIN STEM RIVER FLOODING ON THE SCIOTO RIVER NEAR LA RUE IS
EXPECTED TO CONTINUE THROUGH FRIDAY.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WARMING TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO INCREASE
HEAT INDEX VALUES TO DANGEROUS LEVELS DURING THE AFTERNOONS OVER
THE NEXT SEVERAL DAYS. HIGH TEMPERATURES ARE EXPECTED TO CLIMB
INTO LOWER 90S THROUGH THE WEEKEND.

THE HOT TEMPERATURES WILL LIKELY CAUSE THE AIR TO BECOME STAGNANT
AND INCREASE POLLUTANTS IN THE AIR.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LOMBARDY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marion

When
July 13, 5:45 AM EST to July 15, 4:45 AM EST
Where
Marion County, La Rue
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.587, -83.161 (the zone’s center; the record gives no point)

During the early morning hours of July 13th, the Scioto River at LaRue went into flood. Flood stage for the Scioto River at LaRue is 11 feet. The river crested at 12.9 feet during the evening of the 13th. However, due to the widespread heavy rainfall across the area, the river remained in flood through the 14th and finally went below flood stage during the early morning hours of the 15th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526612.